Alert archive / Kansas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 51, NWS Wichita, KS

April 14, 20124 counties in Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Apr 14, 2012, 8:14 PM CDT for 4 counties in Kansas. It was in force for 46 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 14, 2012, 8:14 PM CDT (01:14 UTC)
Expired
Apr 14, 2012, 9:00 PM CDT
In force
46 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.75 in
Wind
70.0 mph

Counties Barton County, KS, Ellsworth County, KS, Lincoln County, KS, Russell County, KS

The radar

The Grand Island radar (KUEX), 144 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 14, 8:21 PM CDTHAIL 1.75Bunker Hill, KS
Apr 14, 8:40 PM CDTFUNNEL CLOUD2 N Wilson Lake, KSROTATING WALL CLOUD.
Apr 14, 8:40 PM CDTHAIL 1.5Ash Grove, KS
Apr 14, 8:40 PM CDTHAIL 1.5Sw Ash Grove, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 14, 5:24 PM CDTTornado Watch PDSSPC9 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 1.2 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2012-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2712 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2012-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 369 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2712 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
1140 m above ground
0-6 km bulk shear
84 kt
0-1 km storm-relative helicity
369 m²/s²
0-3 km storm-relative helicity
445 m²/s²
Significant tornado parameter
6.0
Supercell composite
30.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

573 
WUUS53 KICT 150114
SVRICT
KSC009-053-105-167-150200-
/O.NEW.KICT.SV.W.0051.120415T0114Z-120415T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
814 PM CDT SAT APR 14 2012

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL BARTON COUNTY IN CENTRAL KANSAS...
  NORTHWESTERN ELLSWORTH COUNTY IN CENTRAL KANSAS...
  WESTERN LINCOLN COUNTY IN CENTRAL KANSAS...
  EASTERN RUSSELL COUNTY IN CENTRAL KANSAS...

* UNTIL 900 PM CDT

* AT 812 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
  SUSANK...AND MOVING NORTHEAST AT 65 MPH.

  HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...DAMAGE TO VEHICLES...ROOFS AND WINDOWS. TREE BRANCHES UP
           TO THREE INCHES IN DIAMETER BROKEN. POSSIBLE MINOR DAMAGE
           TO SHINGLE ROOFS AND METAL OUTBUILDINGS.

* LOCATIONS IMPACTED INCLUDE...
  LINCOLN...BUNKER HILL...DORRANCE...WILSON...LUCAS...SYLVAN GROVE...
  WILSON LAKE AND ASH GROVE.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 208 AND 211.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3905 9812 3862 9865 3874 9888 3914 9859
      3914 9850 3922 9849 3922 9823
TIME...MOT...LOC 0114Z 211DEG 55KT 3875 9871

HAIL...1.75IN
WIND...70 MPH

$$
2 follow-up statements
939 
WWUS53 KICT 150124
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
824 PM CDT SAT APR 14 2012

KSC009-053-105-167-150200-
/O.CON.KICT.SV.W.0051.000000T0000Z-120415T0200Z/
RUSSELL KS-LINCOLN KS-BARTON KS-ELLSWORTH KS-
824 PM CDT SAT APR 14 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
ELLSWORTH...NORTH CENTRAL BARTON...WESTERN LINCOLN AND EASTERN
RUSSELL COUNTIES UNTIL 900 PM CDT...

AT 821 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DORRANCE...AND
MOVING NORTHEAST AT 65 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES...ROOFS AND WINDOWS. TREE BRANCHES UP TO
         THREE INCHES IN DIAMETER BROKEN. POSSIBLE MINOR DAMAGE TO
         SHINGLE ROOFS AND METAL OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
LINCOLN...WILSON...LUCAS...SYLVAN GROVE...WILSON LAKE AND ASH GROVE.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 208 AND 211.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3905 9812 3862 9865 3874 9888 3914 9859
      3914 9850 3922 9849 3922 9823
TIME...MOT...LOC 0123Z 211DEG 55KT 3887 9862

TORNADO...POSSIBLE
HAIL...1.75IN
WIND...70 MPH

$$

SCHMINKE
990 
WWUS53 KICT 150152
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
852 PM CDT SAT APR 14 2012

KSC009-053-105-167-150201-
/O.EXP.KICT.SV.W.0051.000000T0000Z-120415T0200Z/
RUSSELL KS-LINCOLN KS-BARTON KS-ELLSWORTH KS-
852 PM CDT SAT APR 14 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ELLSWORTH...NORTH
CENTRAL BARTON...WESTERN LINCOLN AND EASTERN RUSSELL COUNTIES WILL
EXPIRE AT 900 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO 
WATCH...NUMBER 170...REMAINS IN EFFECT UNTIL 2 AM CDT.

LAT...LON 3905 9812 3862 9865 3874 9888 3914 9859
      3914 9850 3922 9849 3922 9823
TIME...MOT...LOC 0151Z 211DEG 55KT 3924 9833

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 6:32 PM CDT, 1 hour 42 minutes earlier.

Area forecast discussion, Apr 14, 6:32 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
632 PM CDT SAT APR 14 2012

.AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

CONVECTIVE TRENDS WILL BE THE MAIN ISSUE...WITH STRONG-SEVERE
THUNDERSTORMS IN THE VICINITY OF KSLN AND NOT TOO FAR FROM KHUT AT
START OF FORECAST. WILL CONTINUE WITH VCTS AT KRSL/KICT...AS
TIMING OF STORMS IS A BIT UNCLEAR AND IMPACT IF INCLUDED WOULD BE
SIGNIFICANT. 00-06 UTC WILL LIKELY BE THE MOST ACTIVE AT
KHUT/KICT/KSLN. WITH DRYLINE REMAINING WELL WEST OF THE
AREA...STORMS MAY CONTINUE TO REGENERATE THROUGHOUT THE EVENING. IFR
CONDITIONS...LARGE HAIL AND 50KT+ WINDS WILL BE BRIEFLY POSSIBLE
WITH ANY OF THE SEVERE STORMS. ANTICIPATE DRYLINE SHOULD ENTER THE
AREA AROUND 0700 UTC AND NOT EXIT SOUTHEAST KS UNTIL AFTER 1200
UTC. VERY GUSTY SOUTHWEST WINDS ANTICIPATED BEHIND DRYLINE.
-HOWERTON

&&

.PREV DISCUSSION... /ISSUED 333 PM CDT SAT APR 14 2012/

DISCUSSION...

MAIN FORECAST CONCERN: THIS EVENING AND TONIGHT WILL BE THE MOST
CONCERNING PORTION OF THE FORECAST WITH AMPLIFIED SEVERE THREAT FOR
THE COUNTY WARNING AREA. OTHERWISE...THE ISSUES INCLUDE THE POPS FOR
SUNDAY INTO MONDAY WITH THE LOW PUSHING OUT OF THE AREA AND ANY
POTENTIAL WRAP AROUND.

TONIGHT:
DRYLINE WILL BE EVEN SLOWER TO MOVE ACROSS THE AREA...MOST LIKELY
LATER TONIGHT. HOWEVER CONSIDERABLE INSTABILITY/SHEAR ALREADY IN
PLACE...WITH ISOLATED SEVERE STORMS JUST WEST OF AREA AT THIS
TIME. BELIEVE CONDITIONS ARE SUFFICIENT FOR THESE TO CONTINUE AS
THEY MOVE EAST...WITH WITH SOUTHERN SECTIONS LIKELY HAVING BETTER
INSTABILITY THROUGH SUNSET. GIVEN HODOGRAPHS...SUPERCELLS WITH
TORNADIC POTENTIAL WILL EXIST...WELL INTO THE EVENING. DRYLINE
SHOULD SWEEP ACROSS THE AREA DURING MIDDLE OF THE NIGHT.
TEMPERATURES WILL LIKELY REMAIN QUASI STEADY AHEAD OF THE DRYLINE
GIVEN THE LOW LEVEL MOISTURE AND GRADIENT WINDS. -HOWERTON

SUNDAY:
BETTER ALIGNMENT OF THE SURFACE AND UPPER LEVEL TROUGH WHICH WILL
CONTINUE TO PUSH OFF TO THE NORTHEAST ON SUNDAY. A COLD FRONT WITH
THIS SYSTEM IS ANTICIPATED TO SLIDE THROUGH CENTRAL KANSAS FIRST
THEN THROUGH THE REST OF SOUTH CENTRAL AND SOUTHEAST KANSAS THROUGH
THE DAY. THERE IS CONCERN OF STRONG WINDS AHEAD OF AND BEHIND
FRONTAL PASSAGE WITH SUSTAINED SPEEDS JUST SHY OF WIND ADVISORY
CRITERIA BASED ON CURRENT TRENDS. DECIDED AGAINST ISSUING ANY WIND
HEADLINES RIGHT NOW...BUT THE NEXT FORECAST MAY DECIDE TO GO FORWARD
WITH IT. THERE MAY BE LINGERING SHOWERS AND THUNDERSTORMS WITH THE
EXITING LOW WHICH WILL CONTINUE INTO THE MORNING AND AFTERNOON HOURS
IN SOUTHEAST KANSAS...BUT SEVERE POTENTIAL DOES NOT APPEAR TO BE
HIGH WITH THE MAJOR SOURCES OF INSTABILITY DIMINISHING. DID DECREASE
THE POPS SUNDAY EVENING AND NIGHT AS THE PROGRESSION OF THE SYSTEM
APPEARS TO BE MUCH QUICKER THAN PREVIOUSLY ANTICIPATED.

MONDAY:
A SECONDARY WAVE APPEARS TO BE ASSOCIATED WITH THE UPPER LEVEL AT
500MB THAT WILL SLIDE THROUGH ON MONDAY...YET HIGH PRESSURE AT THE
SURFACE TO 850MB. THERE MAY BE A FEW SHOWERS ASSOCIATED WITH THIS
WAVE PARTICULARLY IN CENTRAL AND POTENTIALLY SOUTH CENTRAL KANSAS.
PV DOES INDICATE A PIECE ENERGY MOVING WITH THIS SYSTEM...HOWEVER
MODELS VARY IN LOCATION AND DEVELOPMENT OF ANY PRECIPITATION. THUS
DECIDED TO WAIT ON CHANCES FOR NOW.

TUESDAY TO SATURDAY:
THE NEXT TROUGH WILL START TO DO MOST OF ITS DEVELOPMENT WHEN IT
MOVES OVER THE ROCKIES FOR WEDNESDAY TO THURSDAY...HOWEVER  850MB
INDICATES THE MAIN SYSTEM TO STAY IN THE NORTHERN PLAINS. AT THE
SURFACE...THERE IS INDICATION OF THE LOW PASSING THROUGH ON THURSDAY
WITH SOME ASSOCIATED INSTABILITY FOR THE AFTERNOON AND EVENING
HOURS. THUS KEPT THUNDERSTORM CHANCES IN FOR THIS TIME FRAME.
MOVEMENT OF THIS NEXT TROUGH IN THIS EXTENDED IS A BIT QUESTIONABLE
WITH MODEL VARIATION IN THE TIMING...DEPTH AND EXACT LOCATION. THIS
COULD CHANGE ANY POTENTIAL IN POPS. TEMPERATURES ARE ON TRACK TO
CLIMB TO NEAR TO ABOVE NORMAL WITH THURSDAY LOOKING TO BE THE
WARMEST DAY OF THE WEEK WITH THE GOOD SURGE OF WARM AIR ADVECTION
OUT AHEAD OF THE NEXT SYSTEM.

VP

PREV DISCUSSION... /ISSUED 242 PM CDT SAT APR 14 2012/

UPDATE...

12 UTC AND LATER RUC MODEL RUNS SUGGEST DRYLINE WILL BE EVEN SLOWER
TO MOVE ACROSS THE AREA...MOST LIKELY LATER TONIGHT. THIS WILL
IMPACT SEVERE THREAT ACROSS THE AREA. AT THIS TIME...BEST
INSTABILITY/WEAKEST CAP IS OCCURRING ACROSS WESTERN SECTIONS OF
CENTRAL KS WITH CAP HOLDING ON ACROSS MOST OF SOUTH CENTRAL/
SOUTHEAST KS. GIVEN LACK OF SURFACE BOUNDARY AND EXTENSIVE CLOUDS
SO FAR...MAY BE TOUGH TO BREAK CAP ACROSS SOUTH CENTRAL KS THIS
AFTERNOON. HOWEVER A FEW SMALL BREAKS IN CLOUDS ARE EVIDENT IN
VISIBILITY SATELLITE SOUTH/WEST OF ICT. IF STORMS CAN DEVELOP IN
THIS AREA...CLEARLY ENVIRONMENT WOULD BE CONDUCIVE FOR STRONG/
SEVERE STORMS. BIGGEST THREAT TONIGHT IS ROUGHLY ALONG AND SOUTH
OF HIGHWAY 400 ACROSS SOUTH CENTRAL KS...EAST TO HIGHWAY 99 IN
THE 00-04 UTC TIME FRAME...WITH INCREASING ELEVATED STORM RISK
03-06 UTC ACROSS CENTRAL KS EAST OF I-135. -HOWERTON

AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

CONVECTIVE TRENDS WILL BE THE MAIN ISSUE...WITH STRONG-SEVERE
THUNDERSTORMS IN THE VICINITY OF KRSL AT START. ISOLATED-SCATTERED
RAIN SHOWERS/THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AT
KSLN/KHUT/KICT...BUT EXPECT COVERAGE/INTENSITY TO RAMP UP TOWARDS
0000 UTC...WITH 0000 UTC-06 UTC THE MOST ACTIVE AT KHUT/KICT/KSLN.
IFR CONDITIONS...LARGE HAIL AND 50KT+ WINDS WILL BE BRIEFLY
POSSIBLE WITH ANY OF THE SEVERE STORMS. DRYLINE SHOULD ENTER THE
AREA LATER TONIGHT...BRINGING END TO PRECIPITATION AND LOSS OF
CEILING. GUSTY SOUTHWEST WINDS ANTICIPATED BEHIND DRYLINE.
-HOWERTON

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    55  71  44  66 /  60  10   0  10
HUTCHINSON      52  69  44  66 /  50  10   0  10
NEWTON          54  70  45  65 /  60  10  10  10
ELDORADO        57  71  45  67 /  70  10  10  10
WINFIELD-KWLD   57  72  45  69 /  60  10  10  10
RUSSELL         48  63  39  64 /  50  20  10  20
GREAT BEND      49  64  39  64 /  60  20  10  20
SALINA          52  69  43  65 /  60  10  10  20
MCPHERSON       52  69  44  65 /  60  10  10  10
COFFEYVILLE     65  74  47  68 /  50  50  10  10
CHANUTE         63  73  47  67 /  50  50  10  10
IOLA            63  72  47  66 /  50  50  10  10
PARSONS-KPPF    64  73  47  68 /  50  50  10  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR KSZ032-033-
047>053-067>070-082-083-091>094-098.

&&
Hazardous weather outlook, Apr 14, 4:40 PM CDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
440 PM CDT SAT APR 14 2012

KSZ032-033-047>053-067>072-082-083-091>096-098>100-152145-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
440 PM CDT SAT APR 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL AND SOUTH CENTRAL
KANSAS THROUGH MIDNIGHT. STORMS WILL LIKELY PRODUCE LARGE HAIL TO
THE SIZE OF BASEBALLS...AND DAMAGING WINDS IN EXCESS OF 75 MPH.
SOME TORNADOES ARE PROBABLE...WITH THE POTENTIAL FOR STRONG
TORNADOES ACROSS SOUTH CENTRAL KANSAS THIS EVENING. THE THREAT FOR
SEVERE STORMS WILL CONTINUE OVERNIGHT UNTIL THE FRONT MOVES
THROUGH...WITH THE THREAT OF SEVERE STORMS LATE TONIGHT ACROSS
SOUTHEAST KANSAS.

STRONG WINDS WILL PERSIST INTO TONIGHT AND THE WIND ADVISORY
REMAINS IN EFFECT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FEW STRONG THUNDERSTORMS ARE POSSIBLE SUNDAY MORNING IN
SOUTHEAST KANSAS. THE MAIN THREAT WILL BE DIME TO NICKEL SIZED
HAIL.

SUSTAINED WINDS OF 30 MPH ARE POSSIBLE ON SUNDAY AFTERNOON OVER
THE FLINT HILLS.

STRONG THUNDERSTORMS ARE EXPECTED FROM WEDNESDAY NIGHT THROUGH
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL LIKELY BE NEEDED THROUGH THROUGH MIDNIGHT ACROSS
CENTRAL AND SOUTH CENTRAL KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

HOWERTON

In the hours before

Special weather statement, Apr 14, 7:43 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
743 PM CDT SAT APR 14 2012

KSZ032-150115-
RUSSELL-
743 PM CDT SAT APR 14 2012

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR RUSSELL COUNTY...

AT 738 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 8 MILES NORTHWEST OF GALATIA...OR 16 MILES
SOUTHWEST OF RUSSELL...AND MOVING NORTHEAST AT 90 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3905 9905 3913 9903 3914 9866 3914 9849
      3913 9848 3870 9849 3870 9903 3872 9905
TIME...MOT...LOC 0044Z 222DEG 78KT 3882 9894

BILLINGS
Local storm report, Apr 14, 8:02 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
802 PM CDT SAT APR 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0802 PM     FUNNEL CLOUD     5 W HESSTON             38.14N 97.52W
04/14/2012                   HARVEY             KS   STORM CHASER

&&

SGS
Local storm report, Apr 14, 8:05 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
805 PM CDT SAT APR 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     TORNADO          5 NNW HESSTON           38.21N 97.46W
04/14/2012                   MCPHERSON          KS   STORM CHASER

&&

SGS
Local storm report, Apr 14, 8:06 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
806 PM CDT SAT APR 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     HAIL             ALBERT                  38.45N 99.01W
04/14/2012  E1.75 INCH       BARTON             KS   TRAINED SPOTTER

&&

SGS
Local storm report, Apr 14, 8:08 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
808 PM CDT SAT APR 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0803 PM     TORNADO          4 NW HESSTON            38.18N 97.48W
04/14/2012                   MCPHERSON          KS   NWS EMPLOYEE

            OFF DUTY NWS EMPLOYEE REPORTED A CONE SHAPED TORNADO.

&&

BDK
Local storm report, Apr 14, 8:13 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
813 PM CDT SAT APR 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0813 PM     HAIL             6 N SUSANK              38.73N 98.77W
04/14/2012  E1.75 INCH       RUSSELL            KS   TRAINED SPOTTER

&&

SGS

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 7:12 PM CDTTornado WarningICTReno37 min
Apr 14, 7:34 PM CDTSevere Thunderstorm WarningICTHarvey, McPherson, Marion, Reno41 min
Apr 14, 7:43 PM CDTSpecial Weather StatementICTRussell32 min
Apr 14, 7:45 PM CDTTornado WarningICTHarper28 min
Apr 14, 7:47 PM CDTTornado WarningICTHarvey, McPherson, Marion28 min
Apr 14, 7:54 PM CDTSevere Thunderstorm WarningICTRussell20 min
Apr 14, 7:54 PM CDTSevere Thunderstorm WarningICTBarton36 min
Apr 14, 8:10 PM CDTTornado Warning Tornado observedICTMcPherson, Marion50 min
Apr 14, 8:22 PM CDTTornado Warning Tornado observedICTHarper38 min
Apr 14, 8:32 PM CDTTornado WarningICTLincoln, Russell28 min
Apr 14, 8:40 PM CDTTornado WarningICTMarion31 min
Apr 14, 8:47 PM CDTTornado Warning Tornado observedSignificant damage threatICTHarper, Sumner43 min
Apr 14, 9:19 PM CDTTornado Warning EmergencyTornado observedSignificant damage threatICTSumner41 min
Apr 14, 9:30 PM CDTTornado Warning Tornado observedSignificant damage threatICTSedgwick45 min
Apr 14, 9:32 PM CDTTornado Warning Tornado observedICTBarton, Reno, Rice43 min
Apr 14, 10:09 PM CDTTornado Warning Tornado observedSignificant damage threatICTSedgwick51 min
Apr 14, 10:10 PM CDTTornado Warning Tornado observedSignificant damage threatICTEllsworth, McPherson, Rice32 min
Apr 14, 10:13 PM CDTTornado Warning Tornado observedICTEllsworth, McPherson, Rice, Saline37 min
Apr 14, 10:27 PM CDTTornado Warning EmergencyTornado observedCatastrophic damage threatICTButler, Sedgwick33 min
Apr 14, 10:38 PM CDTAreal Flood WarningICTSedgwick3 hr
Apr 14, 10:40 PM CDTTornado Warning Tornado observedSignificant damage threatICTMcPherson, Saline50 min
Apr 14, 10:41 PM CDTTornado Warning Tornado observedSignificant damage threatICTButler49 min
Apr 14, 10:47 PM CDTTornado WarningICTEllsworth, Rice43 min
Apr 14, 11:03 PM CDTAreal Flood WarningICTButler3 hr
Apr 14, 11:12 PM CDTAreal Flood WarningICTBarton, Ellsworth, Rice, Saline4 hr
Apr 14, 11:24 PM CDTTornado Warning Tornado observedICTButler, Chase, Greenwood51 min
Apr 14, 11:27 PM CDTTornado Warning Tornado observedICTEllsworth, Lincoln, Saline48 min
Apr 15, 12:11 AM CDTSpecial Weather StatementICTEllsworth, Rice34 min
Apr 15, 12:33 AM CDTSevere Thunderstorm WarningICTRice27 min
Apr 15, 12:48 AM CDTSevere Thunderstorm WarningICTHarper42 min
Apr 15, 1:02 AM CDTSevere Thunderstorm WarningICTKingman43 min
Apr 15, 1:29 AM CDTSevere Thunderstorm WarningICTHarvey, Reno, Sedgwick, Sumner46 min
Apr 15, 2:36 AM CDTSpecial Weather StatementICTButler39 min
Apr 15, 3:40 AM CDTSpecial Weather StatementICTCowley35 min
Apr 15, 4:03 AM CDTSpecial Weather StatementICTChautauqua, Elk, Greenwood, Montgomery, Wilson, Woodson27 min
Apr 15, 4:03 AM CDTWind AdvisoryICTAllen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more16 hr
Apr 15, 5:01 AM CDTSevere Thunderstorm WarningICTAllen, Labette, Montgomery, Neosho, Wilson, Woodson59 min
Apr 15, 6:03 AM CDTSevere Thunderstorm WarningICTLabette, Montgomery42 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.